Alert archive / Iowa / Tornado Warnings in 2024

Tornado Warning 42, NWS Des Moines, IA

May 21, 20246 counties in Iowa

NWS Des Moines, IA issued this tornado warning at May 21, 2024, 3:40 PM CDT for 6 counties in Iowa. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2024, 3:40 PM CDT (20:40 UTC)
Expired
May 21, 2024, 4:30 PM CDT
In force
50 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Observed
Hail
1.5 in

Counties Adair County, IA, Adams County, IA, Dallas County, IA, Madison County, IA, Ringgold County, IA, Union County, IA

The radar

The Des Moines radar (KDMX), 78 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 3:42 PM CDTHAIL 1.25Creston, IAEstimated half dollar sized hail in Creston. Time estimated with radar.
May 21, 3:46 PM CDTHAIL 0.51 N Creston, IA
May 21, 4:07 PM CDTHAIL 1Winterset, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 1:14 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.7 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2024-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2024-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 562 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1197 J/kg
Mixed-layer CIN
-325 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
562 m²/s²
0-3 km storm-relative helicity
663 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

551 
WFUS53 KDMX 212040
TORDMX
IAC001-003-049-121-159-175-212130-
/O.NEW.KDMX.TO.W.0042.240521T2040Z-240521T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Des Moines IA
340 PM CDT Tue May 21 2024

The National Weather Service in Des Moines  has issued a

* Tornado Warning for...
  Madison County in south central Iowa...
  Western Union County in south central Iowa...
  Northeastern Adams County in southwestern Iowa...
  Northwestern Ringgold County in south central Iowa...
  South central Dallas County in central Iowa...
  Southeastern Adair County in southwestern Iowa...

* Until 430 PM CDT.

* At 339 PM CDT, a confirmed tornado was located over Kent, or 8
  miles south of Creston, moving northeast at 65 mph.

  HAZARD...Damaging tornado and ping pong ball size hail.

  SOURCE...Weather spotters confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* The tornado will be near...
  Creston and Creston Municipal Airport around 345 PM CDT.
  Green Valley Lake and Green Valley Lake State Park around 350 PM 
  CDT.
  Macksburg around 355 PM CDT.
  Winterset and Winterset-Madison County Airport around 410 PM CDT.
  Badger Creek State Park around 415 PM CDT.
  De Soto around 420 PM CDT.

Other locations impacted by this tornadic thunderstorm include Kent,
Orient, Macksburg, Green Valley Lake State Park, Creston Municipal
Airport, Winterset-Madison County Airport, Cromwell, and Badger Creek
State Park.

This includes Interstate 80 between mile markers 103 and 109.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4083 9445 4116 9454 4157 9408 4142 9384
TIME...MOT...LOC 2039Z 211DEG 58KT 4094 9443 

TORNADO...OBSERVED
MAX HAIL SIZE...1.50 IN

$$

Curtis
2 follow-up statements
376 
WWUS53 KDMX 212059
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
359 PM CDT Tue May 21 2024

IAC003-159-212108-
/O.CAN.KDMX.TO.W.0042.000000T0000Z-240521T2130Z/
Adams IA-Ringgold IA-
359 PM CDT Tue May 21 2024

...THE TORNADO WARNING FOR NORTHEASTERN ADAMS AND NORTHWESTERN
RINGGOLD COUNTIES IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for central, south
central and southwestern Iowa.

LAT...LON 4102 9425 4135 9433 4157 9408 4142 9384
TIME...MOT...LOC 2058Z 211DEG 58KT 4122 9421 

$$

IAC001-049-121-175-212130-
/O.CON.KDMX.TO.W.0042.000000T0000Z-240521T2130Z/
Madison IA-Union IA-Dallas IA-Adair IA-
359 PM CDT Tue May 21 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
MADISON...NORTH CENTRAL UNION...SOUTH CENTRAL DALLAS AND SOUTHEASTERN
ADAIR COUNTIES...

At 358 PM CDT, a confirmed tornado was located over Macksburg, or 13
miles northeast of Creston, moving northeast at 65 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Winterset around 405 PM CDT.
  Winterset-Madison County Airport around 410 PM CDT.
  De Soto and Badger Creek State Park around 415 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Macksburg, Winterset-Madison County Airport, and Badger Creek State
Park.

This includes Interstate 80 between mile markers 103 and 109.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4102 9425 4135 9433 4157 9408 4142 9384
TIME...MOT...LOC 2058Z 211DEG 58KT 4122 9421 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

Curtis
225 
WWUS53 KDMX 212115
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
415 PM CDT Tue May 21 2024

IAC001-175-212125-
/O.CAN.KDMX.TO.W.0042.000000T0000Z-240521T2130Z/
Union IA-Adair IA-
415 PM CDT Tue May 21 2024

...THE TORNADO WARNING FOR NORTH CENTRAL UNION AND SOUTHEASTERN ADAIR
COUNTIES IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for central and
south central Iowa.

LAT...LON 4118 9409 4153 9411 4157 9408 4142 9384
TIME...MOT...LOC 2115Z 211DEG 58KT 4146 9402 

$$

IAC049-121-212130-
/O.CON.KDMX.TO.W.0042.000000T0000Z-240521T2130Z/
Madison IA-Dallas IA-
415 PM CDT Tue May 21 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR CENTRAL
MADISON AND SOUTH CENTRAL DALLAS COUNTIES...

At 415 PM CDT, a confirmed tornado was located 5 miles west of Badger
Creek State Park, or 8 miles north of Winterset, moving northeast at
65 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  De Soto and Badger Creek State Park around 420 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Winterset-Madison County Airport and Badger Creek State Park.

This includes Interstate 80 between mile markers 105 and 109.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4118 9409 4153 9411 4157 9408 4142 9384
TIME...MOT...LOC 2115Z 211DEG 58KT 4146 9402 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

Curtis

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at May 21, 1:42 PM CDT, 1 hour 58 minutes earlier. Its key messages:

  • Take action for ALL weather warnings this afternoon with tornadoes, damaging wind gusts, and large hail all possible
  • Renewed or prolonged flooding possible with rain that falls this afternoon with rivers rising
Area forecast discussion, May 21, 1:42 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
142 PM CDT Tue May 21 2024

.KEY MESSAGES...
- Take action for ALL weather warnings this afternoon with
  tornadoes, damaging wind gusts, and large hail all possible
- Renewed or prolonged flooding possible with rain that falls
  this afternoon with rivers rising

&&

.DISCUSSION...
Issued at 142 PM CDT Tue May 21 2024

Already one round of heavy rainfall moved through the state last
night with 3 to 5 inches of rainfall in some areas with isolated
higher amounts that led to flash flooding. Severe storms also moved
over southern and parts of central Iowa in the morning hours. As a
shortwave trough lifts northeastward and negatively tilts this
afternoon, latest Warn on Forecast System (WoFS) is showing
good airmass recovery with dewpoints rising 5 or so degrees
ahead of a surface triple point. Low level kinematics are
already strong and mid-levels are increasing as well. As the
airmass recovers, WoFS shows strong instability with MLCAPE
growing above 1500 J/kg and very favorable 0-500m and 0-1km SRH
ahead of it as well. Hodographs show a bit more linear
depiction, but initially they may be able to remain curved in
the low levels. Therefore, concern and confidence remain high of
rotating storms capable of tornadoes, including a few strong
given the Particularly Dangerous Situation Tornado Watch issued
earlier, damaging wind gusts including the potential of a few
intense wind gusts (greater than 75 mph), and large hail larger
than golf ball size. The hail size can be greater with rotating
storms as hailstones recycle in the updraft. Rainfall with
these storms of 1 to 2 inches will be possible and could cause
new flash flooding or prolong or renew flooding with rivers
rising as well from the recent and future rainfall. Storms will
move quickly through our area this afternoon and be largely east
of a Waterloo to Ottumwa line by around 7pm

As we move into this evening, we will enter a several day period of
drier conditions, which will be welcome for saturated soils and
swollen streams. While river flooding will be peaking mid to
late this week, no substantial rainfall is forecast until
Thursday night into Friday. This is when the next shortwave
trough will approach and pass north of the region and bring
thunderstorms through the state. The timing may mitigate a wider
severe risk, but instability and shear may be sufficient for a
few strong to severe storms.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1235 PM CDT Tue May 21 2024

Main concern is severe thunderstorms that may have large hail
and damaging wind gusts this afternoon. TEMPO lines are for best
timing of storms with impacts that may need more limited as the
storms move through than currently shown. Winds are gusty from
the southeast early this afternoon, but will stay gusty as they
become from the northwest behind the storms. A return to VFR
conditions is forecast into tonight.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 PM CDT this evening for IAZ004>007-015>017-
023>028-033>039-044>050-057>062-070>075-081>083-092.

&&

DISCUSSION...Ansorge
AVIATION...Ansorge
Hazardous weather outlook, May 21, 2:15 PM CDT, 1 hour 25 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
215 PM CDT Tue May 21 2024

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-221915-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
215 PM CDT Tue May 21 2024

This Hazardous Weather Outlook is for portions of central Iowa,
north central Iowa, northeast Iowa, northwest Iowa, south central
Iowa, southeast Iowa, southwest Iowa, and west central Iowa.

.DAY ONE...This Afternoon and Tonight

A cold front that will be moving eastward across the state of Iowa
to generate a line of strong-severe storms during the afternoon
and evening hours with tornadoes, damaging winds, flash flooding,
and large hail all possible with the strongest storms. The worst
of the storms will be primarily during the 3 pm to 9 pm timeframe.
Winds could gust over 40 mph at times this evening as the storms
move off to the east.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Additional thunderstorm chances return at times Friday and
through the weekend. The severe weather potential for these days
will be better determined in the coming days.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Local storm report, May 21, 3:21 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
321 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     Tstm Wnd Dmg     1 S Carroll             42.06N 94.87W
05/21/2024                   Carroll            IA   Law Enforcement

            Dispatch relayed wind and hail in Carroll
            with trees and powerlines down.

&&
Local storm report, May 21, 3:22 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
322 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     Tornado          2 WNW Corning           41.01N 94.78W
05/21/2024                   Adams              IA   Storm Chaser

            Confirmed tornado on ground by storm chaser.

&&

MP
Local storm report, May 21, 3:23 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
323 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     Tstm Wnd Gst     3 WSW Glidden           42.05N 94.79W
05/21/2024  M77 MPH          Carroll            IA   AWOS

&&
Local storm report, May 21, 3:25 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
325 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     Tornado          1 NW Prescott           41.03N 94.63W
05/21/2024                   Adams              IA   Storm Chaser

&&

JC/CH
Local storm report, May 21, 3:33 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
333 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     Tornado          3 ESE Corning           40.97N 94.69W
05/21/2024                   Adams              IA   Storm Chaser

            Confirmed tornado on the ground by storm
            chaser (former media).

&&

MP
Local storm report, May 21, 3:35 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
335 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     Tornado          2 NNE Corning           41.01N 94.72W
05/21/2024                   Adams              IA   Broadcast Media

            Reports of structure damage near Corning.

&&

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:25 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXPalo Alto, Pocahontas50 min
May 20, 8:48 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago42 min
May 20, 9:12 PM CDTRiver Flood WatchDMXBlack Hawk24 hr
May 20, 9:13 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXHumboldt, Kossuth, Palo Alto, Pocahontas37 min
May 20, 9:30 PM CDTSevere Thunderstorm WarningDMXHancock, Winnebago, Worth22 min
May 20, 10:20 PM CDTSpecial Weather StatementDMXHancock25 min
May 20, 10:35 PM CDTSevere Thunderstorm WarningDMXKossuth25 min
May 20, 10:40 PM CDTSpecial Weather StatementDMXPalo Alto, Pocahontas35 min
May 20, 11:02 PM CDTSevere Thunderstorm WarningDMXPalo Alto, Pocahontas28 min
May 20, 11:16 PM CDTFlash Flood WarningDMXHancock, Kossuth, Winnebago6 hr
May 20, 11:30 PM CDTSpecial Weather StatementDMXCarroll30 min
May 20, 11:34 PM CDTSpecial Weather StatementDMXGuthrie26 min
May 20, 11:58 PM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Carroll, Dallas, Greene, Guthrie and 2 more36 min
May 21, 12:06 AM CDTSpecial Weather StatementDMXPocahontas24 min
May 21, 12:10 AM CDTSpecial Weather StatementDMXHancock35 min
May 21, 1:09 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford66 min
May 21, 1:20 AM CDTSevere Thunderstorm WarningDMXJasper, Polk40 min
May 21, 2:15 AM CDTSpecial Weather StatementDMXAudubon, Guthrie60 min
May 21, 2:32 AM CDTSpecial Weather StatementDMXBlack Hawk, Tama28 min
May 21, 2:38 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Butler, Grundy, Hardin37 min
May 21, 2:56 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler49 min
May 21, 3:09 AM CDTFlash Flood WarningDMXButler, Franklin, Grundy, Hardin, Wright8 hr
May 21, 3:22 AM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac38 min
May 21, 3:26 AM CDTFlash Flood WarningDMXAdair, Audubon, Cass, Guthrie8 hr
May 21, 4:12 AM CDTSpecial Weather StatementDMXPolk33 min
May 21, 4:22 AM CDTFlash Flood WarningDMXBoone, Dallas, Greene, Guthrie, Jasper, Marshall and 2 more7 hr
May 21, 5:09 AM CDTAreal Flood WarningDMXHancock, Kossuth, Winnebago14 hr
May 21, 5:25 AM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama50 min
May 21, 5:51 AM CDTSevere Thunderstorm WarningDMXJasper, Poweshiek, Tama39 min
May 21, 6:18 AM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama42 min
May 21, 6:26 AM CDTFlash Flood WarningDMXJasper, Marshall, Poweshiek, Tama5 hr
May 21, 6:28 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXCarroll, Crawford, Sac47 min
May 21, 6:51 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Cass, Crawford, Guthrie54 min
May 21, 7:07 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXCass23 min
May 21, 7:24 AM CDTTornado WarningDMXAdair, Cass36 min
May 21, 7:29 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXAdair, Audubon, Cass, Guthrie46 min
May 21, 7:35 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Taylor40 min
May 21, 8:05 AM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison55 min
May 21, 8:41 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXDallas, Madison, Polk, Warren64 min
May 21, 8:57 AM CDTFlash Flood WarningDMXBlack Hawk, Bremer, Grundy, Hardin, Marshall, Tama2 hr
May 21, 9:26 AM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Marshall, Polk, Poweshiek and 2 more64 min
May 21, 10:09 AM CDTRiver Flood WarningDMXCass15 hr
May 21, 11:14 AM CDTRiver Flood WatchDMXPolk4 days
May 21, 11:14 AM CDTRiver Flood WatchDMXWebster9 hr
May 21, 11:14 AM CDTRiver Flood WatchDMXPolk5 days
May 21, 11:14 AM CDTRiver Flood WatchDMXDallas, Greene4 days
May 21, 11:14 AM CDTRiver Flood WatchDMXBoone, Hamilton, Webster47 hr
May 21, 11:14 AM CDTRiver Flood WarningDMXTama8 days
May 21, 11:14 AM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek46 min
May 21, 11:16 AM CDTAreal Flood WarningDMXBlack Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 6 more24 hr
May 21, 11:54 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXPoweshiek21 min
May 21, 1:38 PM CDTSevere Thunderstorm WarningDMXCrawford52 min
May 21, 2:18 PM CDTSevere Thunderstorm WarningDMXSac29 min
May 21, 2:28 PM CDTSevere Thunderstorm WarningDMXAdams, Audubon, Cass62 min
May 21, 2:30 PM CDTSevere Thunderstorm WarningDMXAudubon, Calhoun, Carroll, Crawford, Sac45 min
May 21, 2:52 PM CDTTornado WarningDMXAdams, Cass18 min
May 21, 2:55 PM CDTTornado WarningDMXAdair, Adams, Cass, Union50 min
May 21, 2:57 PM CDTFlash Flood WarningDMXAdair, Audubon, Carroll, Cass, Crawford, Greene and 1 more6 hr
May 21, 3:07 PM CDTTornado WarningDMXAdair, Adams, Madison, Taylor, Union53 min
May 21, 3:11 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXAudubon, Boone, Calhoun, Carroll, Greene, Guthrie and 1 more49 min
May 21, 3:13 PM CDTTornado WarningDMXAudubon, Cass, Greene, Guthrie22 min
May 21, 3:20 PM CDTRiver Flood WarningDMXPolk7 hr
May 21, 3:26 PM CDTRiver Flood WarningDMXPolk4 days
May 21, 3:26 PM CDTRiver Flood WarningDMXPolk4 days
May 21, 3:26 PM CDTTornado Warning Tornado observedDMXAdair, Adams, Madison, Union49 min
May 21, 3:31 PM CDTSevere Thunderstorm Warning Destructive damage threatDMXBoone, Greene, Hamilton, Webster, Wright44 min
May 21, 3:33 PM CDTTornado WarningDMXRinggold, Taylor, Union42 min
May 21, 3:35 PM CDTTornado Warning Tornado observedConsiderable damage threatDMXAdair, Dallas, Guthrie, Madison40 min
May 21, 3:55 PM CDTTornado WarningDMXClarke, Madison, Ringgold, Union, Warren50 min
May 21, 3:58 PM CDTTornado WarningDMXClarke, Decatur, Lucas, Ringgold, Union, Warren47 min
May 21, 4:01 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Guthrie, Hamilton, Webster44 min
May 21, 4:03 PM CDTTornado WarningDMXBoone, Hamilton, Webster42 min
May 21, 4:11 PM CDTSevere Thunderstorm WarningDMXBoone, Clarke, Dallas, Decatur, Lucas, Madison and 4 more64 min
May 21, 4:11 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago, Worth49 min
May 21, 4:15 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Worth, Wright45 min
May 21, 4:19 PM CDTTornado WarningDMXBoone, Dallas, Polk, Story41 min
May 21, 4:25 PM CDTSevere Thunderstorm WarningDMXBoone, Franklin, Grundy, Hamilton, Hardin, Marshall and 2 more50 min
May 21, 4:30 PM CDTTornado WarningDMXJasper, Madison, Polk, Warren45 min
May 21, 4:43 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Jasper, Marion, Marshall, Polk and 2 more47 min
May 21, 4:46 PM CDTTornado WarningDMXFranklin, Grundy, Hamilton, Hardin17 min

Nearby

Tornado Warnings in Iowa, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.